Ozempic Helped Me Lose Weight, But Not How It Was Supposed To!
Don't let my Ozempic experience scare you into not trying it, with your doctor's approval, of course. Only 25% of those prescribed Semaglitide (Ozempic) will suffer any unpleasant side effects.
Disclaimer: This is my experience with Ozempic. It doesn't mean anyone should avoid this medicine. It has been a miracle for Type II diabetics. I was not too fond of it for myself.
Last month, I made an appointment with my doctor to discuss my weight loss options. I am 46 and post-menopausal (complete hysterectomy in 2011), which further complicated my weight loss efforts. To my surprise, my doctor listened. And she felt confident in a new medicine approved to aid weight loss.
She told me I could experience "light nausea" or a "headache," but nothing that should interrupt my day. I should be able to exercise and have enough energy to be more active. I left her office feeling hopeful that I could finally shed these 40 pounds I couldn't lose on my own.
She started me on a.25 mg injection. I injected the medicine into my tummy. Four hours later, I sipped on a Diet Coke and felt sick. The taste of the soda made me want to vomit. This was my first side effect.
Later that evening, I ate four bites of my dinner and felt full. I felt more tired than usual, so I went to bed early. The following day, I had a headache and felt rundown. I had an unsettled stomach, too.
How this medicine works is it slows down your digestive system, and it gives you a full feeling faster. By the afternoon, I had to force myself to eat.
Within a few days, I lost five pounds. I was excited, but I knew why I was losing. It wasn't the medicine, exactly. I was only eating 500 calories a day.
In week one, I lost 5.9 pounds. I felt okay, or maybe I was getting used to feeling sluggish. I give myself my second weekly injection. This time, I felt terrible almost immediately.
I spent three days throwing up. I couldn't eat cheese, chicken, meat, soda, or eggs. I felt a little better eating plain rice. By this time, I grew tired if I had to go out to run an errand. I just wasn't consuming enough calories.
According to the FDA, the most common side effects of Wegovy/Ozempic include nausea, diarrhea, vomiting, constipation, abdominal (stomach) pain, headache, fatigue, dyspepsia (indigestion), dizziness, abdominal distension, eructation (belching), hypoglycemia (low blood sugar) in patients with type 2 diabetes, flatulence (gas buildup), gastroenteritis (an intestinal infection) and gastroesophageal reflux disease (a type of digestive disorder).
I had a decision to make. Do I really want to meet my goal weight this way, or am I okay with doing it more slowly with food and exercise? It didn't take me long to decide to stop taking Ozempic.
After stopping and wearing off, I feared gaining the 12 pounds I had lost. And, let me tell you, at least for me, the pounds came back nearly immediately. I am exactly the same weight I was before starting the treatment, just four days later.
I am not dying to be thin enough to risk my life. I went nearly three weeks without getting my nutrients. I do not know how people can work, exercise, or do anything but surf the TV while on this med.
Every day, I feel a little better. In the past few days, I can drink Diet Coke again. Last night, I ate a hamburger. This is all excellent news.
If you still want to try this new weight loss drug, which is touted as a miracle drug, make sure you take a good antacid, Zofran for nausea, a multivitamin, and have an endless supply of Gatorade Zero.
Share your thoughts with me in the comments section below. Don't forget to follow me to read more of my stories.
Originally published on Medium---https://chrissiemassey1023.medium.com/ozempic-helped-me-lose-weight-but-it-wasnt-worth-it-a8d47bdf7275
About the Creator
Chrissie has spent the last 20 years writing online for several major news outlets. When not writing, you’ll find her watching a Lifetime movie, wearing her favorite PJs with a frozen soda in hand.